MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-52E
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's left hip was revised after patient complaint of pain.Intra-operatively, the surgeon reported that the 30mm screw was broken.Patient was revised to an mdm construct.A medical review by clinical consultant states "cup malposition in medialized position with additional adverse short leg length effects has contributed to an overload condition in the arthroplasty contributing to cup loosening requiring revision.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a crack/fracture involving a bone screw was reported.Loosening, malposition and limb length discrepancy of the trident shell was confirmed as a result of a medical review.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a review of the provided x-rays by a clinical consultant noted the following; procedure-related factors: cup malposition in medialized position.Major leg length difference, left hip short.Patient-related factors no info.Device-related factors: none.Diagnosis: cup malposition in medialized position with additional adverse short leg length effects has contributed to an overload condition in the arthroplasty contributing to cup loosening requiring revision.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: a clinical review concluded [.] cup malposition in medialized position with additional adverse short leg length effects has contributed to an overload condition in the arthroplasty contributing to cup loosening requiring revision.[.] no further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.

Brand Name
TRIDENT PSL HA CLUSTER 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7168720
Report Number0002249697-2018-00065
Device Sequence Number1656206
Product Code LPH
UDI-Device Identifier07613327037197
UDI-Public07613327037197
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Catalogue Number542-11-52E
Device Lot Number1P0YE0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR